Alert archive / Wyoming / Red Flag Warnings in 2010
Red Flag Warning 22, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Sep 12, 2010, 2:59 PM MDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2010, 2:59 PM MDT (20:59 UTC)
- Expired
- Sep 12, 2010, 6:54 PM MDT
- In force
- 4 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
083 WWUS85 KCYS 122059 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 259 PM MDT SUN SEP 12 2010 ...RED FLAG WARNING IN EFFECT UNTIL 700 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 302...306 AND 307... .GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES WILL ENHANCE THE RAPID FIRE GROWTH OVER PORTIONS OF SOUTHEAST WYOMING. GUSTY WINDS WILL CONTINUE THROUGH EARLY EVENING. WYZ302-306-307-130100- /O.NEW.KCYS.FW.W.0022.100912T2059Z-100913T0100Z/ NORTH LARAMIE RANGE/MEDICINE BOW NF- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE/MEDICINE BOW NF- 259 PM MDT SUN SEP 12 2010 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 302...306 AND 307... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. * AFFECTED AREA...IN WYOMING...FIRE WEATHER ZONES 302...306 AND 307. * WIND...WEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH. * HUMIDITY...5 TO 15 PERCENT. * IMPACTS...THE COMBINATION OF STRONG AND GUSTY WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL CREATE THE POTENTIAL FOR RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ RUBIN
1 follow-up statement
533 WWUS85 KCYS 130054 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 654 PM MDT SUN SEP 12 2010 ...RED FLAG WARNINGS FOR SOUTHEAST WYOMING CANCELLED... WYZ302-306-307-130200- /O.CAN.KCYS.FW.W.0022.000000T0000Z-100913T0100Z/ NORTH LARAMIE RANGE/MEDICINE BOW NF- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE/MEDICINE BOW NF- 654 PM MDT SUN SEP 12 2010 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 302...306 AND 307... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE RED FLAG WARNING. WINDS WILL CONTINUE DECREASING BELOW CRITICAL LEVELS THIS EVENING. TEMPERATURES HAVE BEGUN TO DECREASE WITH RELATIVE HUMIDITIES BEGINNING TO SLOWLY RECOVER. THEREFORE...HAVE WILL LET THE RED FLAG WARNING EXPIRE AT 7 PM. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Sep 12, 2:18 PM MDT, 41 minutes earlier.
Area forecast discussion, Sep 12, 2:18 PM MDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 218 PM MDT SUN SEP 12 2010 .SHORT TERM...TONIGHT THROUGH TUESDAY HIGH PRESSURE WILL REMAIN IN CONTROL OF THE WEATHER THROUGH TUESDAY AFTERNOON...AS A MID/UPPER LEVEL RIDGE CONTINUES TO MOVE OVER THE REGION. MOSTLY CLEAR SKIES WITH LIGHT TO BREEZY WINDS AND TEMPERATURES ABOVE NORMAL ARE EXPECTED. AS THE MID/UPPER LEVEL TROUGH CURRENTLY OVER THE WEST COAST BEGINS TO MOVE INTO THE AREA ON TUESDAY...THE WINDS WILL STRENGTHEN OVER THE WESTERN CWA AND TEMPERATURES WILL COOL SLIGHTLY. 700 MB LINE OF CONVERGENCE WILL SET UP AS THE WINDS VEER FROM SOUTHEAST TO SOUTHWEST. A THETA-E RIDGE ALSO SETS UP IN THE SAME AREA...SO STILL PREDICTING ISOLATED THUNDERSTORMS DURING THE AFTERNOON AND EVENING. HOWEVER...DUE TO THE LARGE DEW POINT DEPRESSIONS... ANY PRECIPITATION ACCUMULATIONS WILL BE LIGHT. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY ONLY MINOR CHANGES WERE OBSERVED BETWEEN THE 00Z AND 12Z OPERATIONAL RUNS OF THE GFS AND ECMWF...SO THE INHERITED GRIDS WERE TWEAKED IN SOME AREAS...MAINLY FOR POP AND TEMPS. THE MID LEVEL SHORTWAVE TROUGH OVER ID/NV WILL PUSH EWD ACROSS WY/CO TUESDAY NIGHT AND WEDNESDAY...AND INTO THE MO VALLEY WEDNESDAY NIGHT AND UPPER OH VALLEY ON THURSDAY. THE REX BLOCK OVER THE ERN PACIFIC WILL MAINTAIN A DOWNSTREAM RIDGE AXIS FROM SRN BRITISH COLUMBIA CANADA TO THE FOUR CORNERS REGION THROUGH SATURDAY. THIS WILL MAINTAIN A WEST TO NORTHWEST FLOW ALOFT WITH A FEW WEAK SHORTWAVES PASSING SEWD NORTH AND EAST OF THE CWA. ON SUNDAY...THE MID/UPPER RIDGE AXIS WILL BE POSITIONED OVER THE CONTINENTAL DIVIDE ON SUNDAY. FOR SENSIBLE WEATHER...A SURFACE LOW OVER ERN WY AND TRAILING TROUGH INTO ERN CO PLAINS WILL INTERACT WITH MOISTURE/INSTABILITY AND LOW LEVEL THERMAL RIDGE OVER THE HIGH PLAINS TO KEEP CHANCES FOR TSTORMS TUESDAY NIGHT EAST OF THE LARAMIE RANGE. SOME STRONG TSTORMS WILL BE POSSIBLE DURING THE EVENING...MAINLY OVER THE NEB PANHANDLE. PRECIP CHANCES DECREASE FROM WEST TO EAST ON WEDNESDAY AS THE TROUGH MOVES INTO THE PLAINS AND A DRIER/MORE STABLE AIRMASS ADVECTS INTO THE REGION. THURSDAY WILL BE DRY...WITH ANOTHER LOW PRESSURE CENTER AND WEAK FRONT ADVANCING SEWD ACROSS ERN MT/WY INTO THE NRN/CNTRL PLAINS THURSDAY NIGHT AND FRIDAY MORNING. LEFT SMALL CHANCES (LESS THAN 20 PERCENT) FOR CONVECTION OVER THE NERN CWA DURING THIS PERIOD WHERE INSTABILITY AND MOISTURE WILL INTERACT WITH FRONT. HIGH PRESSURE RIDGE WILL EXTEND FROM SRN CANADA INTO THE ERN PLAINS AND MIDWEST SATURDAY AND SUNDAY...WHICH WILL PROMOTE A SELY LOW LEVEL FLOW OVER THE HIGH PLAINS. INSERTED SMALL CHANCES FOR TSTORMS ONCE AGAIN FOR THE NERN CWA...ESPECIALLY ON SATURDAY WHEN MOISTURE INTERACTS WITH LIFT FROM A PASSING SHORTWAVE TROUGH. HIGH TEMPS DURING THE EXTENDED PERIOD WILL AVERAGE 5 TO 10 DEGREES ABOVE NORMAL...WHILE LOW TEMPS AVERAGE ABOUT 5 DEGREES ABOVE NORMAL. && .AVIATION...18Z TAFS VFR CONDITIONS WILL PREVAIL THROUGH MONDAY MORNING. BROKEN CIGS IN CIRRUS WILL AFFECT KLAR...KCYS AND KSNY...WITH GENERALLY FEW TO SCT CIRRUS ELSEWHERE. WEST TO NORTHWEST WINDS WILL NOT BE AS GUSTY AS YESTERDAY OVER THE WY TERMINALS...GENERALLY FROM 10-15 KT WITH GUSTS AS HIGH AS 22 KT AT TIMES. WEST TO SOUTHWEST WINDS WILL DIMINISH THIS EVENING OVER SOUTHEAST WY...BECOMING LIGHT EAST TO SOUTHEAST ACROSS THE NEB PANHANDLE TERMINALS. && .FIRE WEATHER... WARM AND DRY CONDITIONS WILL CONTINUE OVER THE DISTRICT THROUGH MONDAY EVENING UNDER A WESTERLY LOW LEVEL WIND FLOW. WINDS WILL BE BELOW CRITICAL LEVELS BOTH MONDAY AND TUESDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL RETURN TUESDAY AFTERNOON THROUGH WEDNESDAY WITH THE NEXT COOL FRONT AND UPPER LEVEL DISTURBANCE MOVING THROUGH THE DISTRICT. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER...LUNDQUIST LONG TERM/AVIATION...JAMSKI
Hazardous weather outlook, Sep 12, 10:02 AM MDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1002 AM MDT SUN SEP 12 2010 NEZ002-003-019>021-054-055-095-096-WYZ101>119-131100- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1002 AM MDT SUN SEP 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A CHANCE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EXISTS OVER THE SOUTHEAST WYOMING PLAINS AND WESTERN NEBRASKA PANHANDLE TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE LUNDQUIST
Nearby
Red Flag Warnings in Wyoming, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.